×

zbMATH — the first resource for mathematics

On the general asymmetric divisor problem. (English) Zbl 0854.11048
For an integer \(p\geq 2\) and fixed natural numbers \(a_1\leq a_2\leq \dots \leq a_p\), let \(d(a_1, \dots, a_p; n)\) denote the general asymmetric divisor function \[ d(a_1, \dots, a_p; n)= \#\{( m_1, \dots, m_p)\in \mathbb{N}^p: m_1^{a_1} \dots m_p^{a_p}= n\} \qquad (n\in \mathbb{N}). \] To describe its average order one is interested in asymptotic formulas for its Dirichlet summatory function of the form \(\sum_{n\leq x} d(a_1, \dots, a_p; n)= H(a_1, \dots, a_p; x)+ \Delta (a_1, \dots, a_p; n)\) with \(x\) a large real variable, where the main term \(H(a_1, \dots, a_p; x)\) is a certain sum over residues of the generating function. The present state-of-the-art concerning the sharpest and most general upper estimates for the error term \(\Delta (a_1, \dots, a_p; x)\) can be found in E. Krätzel [Abh. Math. Semin. Univ. Hamb. 62, 191-206 (1992; Zbl 0776.11057)]. This paper aims at lower bounds for \(\Delta (a_1, \dots, a_p; x)\). Its ultimate goal (Theorem 2) is to prove that \[ \begin{aligned} \Delta (a_1, \dots, a_p; x) &= \Omega_\pm (x^\theta (\log x)^{a_1 \theta} (\log \log x)^{p- 1}) \quad \text{ for } p\geq 4,\\ \text{and} \Delta (a_1, \dots, a_p; x) &= \Omega_+ (x^\theta (\log x)^{a_1 \theta} (\log \log x)^{p- 1}) \quad \text{ for } p=2, 3, \end{aligned} \] where \(\theta= (p- 1)/ (a_1+ \dots+ a_p)\). Theorem 3 provides a quantitative refinement which shows how quickly the oscillations happen if \(p\geq 4\). As a by-result (Theorem 1), which however might have some interest of its own, the author derives a representation for the Riemann-Liouville integral of order greater than \({{p-1} \over 2}\) by an absolutely convergent series over generalized cylinder functions for which in turn sharp asymptotic expansions are provided.
The argument is based on methods of K. Chandrasekharan and R. Narasimhan [Math. Ann. 152, 30-64 (1963; Zbl 0116.27001)], B. C. Berndt [J. Number Theory 3, 184-203 (1971; Zbl 0216.31303) and 288-305 (1971; Zbl 0219.10050)], and J. Hafner [J. Number Theory 15, 36-76 (1982; Zbl 0495.10027)]. As the author remarks, it works best if the \(a_i\)’s are all “approximately equal”: For “strongly asymmetric” cases (e.g., \((a_1, a_2, a_3)= (1, 2, 3))\), the reviewer’s paper [J. Number Theory 27, 73-91 (1987; Zbl 0619.10040)] contains better \(\Omega\) (though not \(\Omega_\pm\)) bounds. The interested reader is also referred to a forthcoming paper of M. Kühleitner [submitted for publication] where the results are sharpened by log log-factors on the basis of a refined version of Hafner’s method.
Reviewer: A.Ivić (Beograd)

MSC:
11N37 Asymptotic results on arithmetic functions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] B. Berndt. On the average order of a class of arithmetical functions I.J. Number Theory 3 (1971), 184–203. · Zbl 0216.31303
[2] B. Berndt. On the average order of a class of arithmetical functions IIJ. Number Theory 3 (1971), 288–305. · Zbl 0219.10050
[3] K. Chandrasekharan andR. Narasimhan. The approximate functional equation for a class of zeta-functions.Math. Ann. 152 (1963), 30–64. · Zbl 0116.27001
[4] J.L. Hafner. On the average order of a class of arithmetical functions.J. Number Theory 15 (1982), 36–76. · Zbl 0495.10027
[5] J.L. Hafner. The distribution and average order of the coefficients of Dedekind {\(\zeta\)} functions.J. Number Theory 17 (1983), 183–190. · Zbl 0515.10042
[6] J.L. Hafner. New omega results in a weighted divisor problem.J. Number Theory 28 (1988), 240–257. · Zbl 0635.10037
[7] A. Ivić. The general divisor problem.J. Number Theory,27 (1987), 73–91. · Zbl 0619.10040
[8] E. Krätzel. Ein Teilerproblem.J. Reine Angew. Math. 235 (1969), 150–174. · Zbl 0172.05702
[9] E. Krätzel.Lattice points. Kluwer, Dordrecht-Boston-London 1988.
[10] E. Krätzel. Estimates in the general divisor problem.Abh. Math. Sem. Hamburg 62 (1992), 191–206. · Zbl 0776.11057
[11] E. Landau. Über die Anzahl der Gitterpunkte in gewissen Bereichen (Vierte Abhandlung).Nachr. Ges. Wiss. Göttingen, math.-phys. Kl. (1924), 137–150. · JFM 50.0115.01
[12] H. Menzer, Habilitationsschrift Friedrich-Schiller-Universität Jena, 1991.
[13] H. Rademacher.Topics in analytic number theory. Springer, Berlin-Heidelberg-New York 1973. · Zbl 0253.10002
[14] A. Schierwagen. Über, ein Teilerproblem.Math. Nachr. 72 (1976), 151–168. · Zbl 0321.10039
[15] A. Schierwagen. Bemerkungen zu einem Teilerproblem.Publ. Math. Debrecen 25 (1978), 41–46. · Zbl 0392.10039
[16] J. Steinig. On an integral connected with the average order of a class of arithmetical functions.J. Number Theory,4 (1972), 463–468. · Zbl 0241.10028
[17] G. Szegö. Beiträge zur Theorie der Laguerreschen Polynome I: Entwicklungssätze.Math. Z. 25 (1926), 87–115. · JFM 52.0280.04
[18] P. Szegö andA. Walfisz. Über das Piltzsche Teilerproblem in algebraischen Zahlkörpern (Erste Abhandlung).Math. Z. 26 (1927), 138–156. · JFM 53.0153.02
[19] P. Szegö andA. Walfisz. Über das Piltzsche Teilerproblem in algebraischen Zahlkörpern (Zweite abhandlung).Math. Z. 26 (1927), 467–486. · JFM 53.0153.02
[20] E.C. Titchmarsh.Theory of Fourier integrals, 2nd ed. Clarendon Press, Oxford 1948. · Zbl 0031.03202
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.